55R25 — 1 articles found.

Une Obstruction Topologique aux Fibrés Tangents Unités

C. R. Math. Rep. Acad. Sci. Canada Vol. 29 (3) 2007, pp. 87–90
Vol.29 (3) 2007
Abdol-Reza Mansouri Details
(Received: 2007-11-14 )
(Received: 2007-11-14 )

Abdol-Reza Mansouri, Department of Mathematics and Statistics, Queen’s University, Kingston, ON K7L 3N6; email: mansouri@mast.queensu.ca

Abstract/Résumé:

In this note, we present necessary conditions for a given odd-dimensional smooth manifold to be the unit tangent bundle of another smooth manifold for an arbitrary Riemannian metric. These conditions manifest themselves in the vanishing of certain Stiefel–Whitney classes of the manifold.

Dans cette note, nous présentons des conditions nécessaires à ce qu’une variété lisse de dimension impaire soit le fibré tangent unité d’une autre variété lisse pour une métrique riemannienne quelconque. Ces conditions se traduisent par l’annulation de certaines classes de Stiefel–Whitney de la variété.

Keywords: classes de Stiefel-Whitney, fibre tangent unite, obstructions topologiques

AMS Subject Classification: Sphere bundles and vector bundles 55R25

PDF(click to download): Une Obstruction Topologique aux Fibrés Tangents Unités

Full Text Pdfs only available for current year and preceding 5 blackout years when accessing from an IP address registered with a subscription. Historical archives earlier than the 5 year blackout window are open access.